Vertex deletion problems on chordal graphs

Yixin Cao, Yuping Ke, Yota Otachi, Jie You

Research output: Journal article publicationJournal articleAcademic researchpeer-review

6 Citations (Scopus)

Abstract

Containing many classic optimization problems, the family of vertex deletion problems has an important position in algorithm and complexity study. The celebrated result of Lewis and Yannakakis gives a complete dichotomy of their complexity. It however has nothing to say about the case when the input graph is also special. This paper initiates a systematic study of vertex deletion problems from one subclass of chordal graphs to another. We give polynomial-time algorithms or proofs of NP-completeness for most of the problems. In particular, we show that the vertex deletion problem from chordal graphs to interval graphs is NP-complete.
Original languageEnglish
Pages (from-to)75-86
Number of pages12
JournalTheoretical Computer Science
Volume745
DOIs
Publication statusPublished - 12 Oct 2018

Keywords

  • (Unit) interval graph
  • Chordal graph
  • Hereditary property
  • Maximum (induced) subgraph
  • Split graph
  • Vertex deletion problem

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Cite this